Document Detail


Acute renal failure following para-phenylenediamine (PPD) poisoning: a case report and review.
MedLine Citation:
PMID:  15354985     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We report a case of systemic poisoning with para-phenylenediamine (PPD) presenting with characteristic features of severe angioneurotic edema, rhabdomyolysis and intravascular hemolysis with hemoglobinuria culminating in acute renal failure. Though rare in western countries, such poisoning is not uncommon in East Africa, Indian subcontinent and Middle East countries. We discuss here the clinical features and key management issues of systemic PPD poisoning.
Authors:
S Anuradha; Sandeep Arora; S Mehrotra; A Arora; P Kar
Related Documents :
18043485 - Seizures and altered mental status after lamotrigine overdose.
23543435 - Severe polymyositis due to toxoplasma gondii in an adult immunocompetent patient: a cas...
11926615 - Neutropenia induced by paraquat poisoning.
18714825 - Trends in suicide by poisoning in china 2000-2006: age, gender, method, and geography.
11257995 - Descriptive analysis of endemic cryptosporidiosis cases reported in ontario, 1996-1997.
3341225 - Cardiac malformations in relatives of children with truncus arteriosus or interruption ...
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Renal failure     Volume:  26     ISSN:  0886-022X     ISO Abbreviation:  Ren Fail     Publication Date:  2004 May 
Date Detail:
Created Date:  2004-09-09     Completed Date:  2005-03-17     Revised Date:  2008-05-21    
Medline Journal Info:
Nlm Unique ID:  8701128     Medline TA:  Ren Fail     Country:  United States    
Other Details:
Languages:  eng     Pagination:  329-32     Citation Subset:  IM    
Affiliation:
Department of Medicine, Maulana Azad Medical College and Associated Lok Nayak Hospital, New Delhi, India. dr_anu55@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Angioedema / chemically induced
Coloring Agents / poisoning*
Hair Dyes / poisoning*
Hemolysis
Humans
India
Kidney Failure, Acute / chemically induced*
Male
Phenylenediamines / poisoning*
Rhabdomyolysis / chemically induced
Suicide, Attempted
Chemical
Reg. No./Substance:
0/Coloring Agents; 0/Hair Dyes; 0/Phenylenediamines; 106-50-3/4-phenylenediamine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hypercalcemia in prostate cancer with positive neuron-specific enolase stain.
Next Document:  Hypercalcemia and elevated serum 1.25-dihydroxyvitamin D in an end-stage renal disease patient with ...